I have chronic migraines,7/24/365. This condition is kept to a manageable level by Lyricaand Effexor. However, both of these drugs have been causing serious side effects to, like short term memory problems, shortness of breath, and more. I am very sensitive to drugs in general, and have tried other meds with little success. Botox has been suggested as an alternative . Has anyone had e perience with Botox or any other med which would be better? Thanks!
The most likely culprit in this case is Lyrica, since it is an anticonvulsant that can also help with other conditions, the FDA does warn that it can cause memory issues, dry mouth, dizziness, mood changes, and weight changes.
However, Botox can also cause side effects, such as administration site reactions, swelling, redness, and atrophy.
Hi, I wanted to share my experience w/Lyrica. I have degenerative disk disease a spine condition, and Lower back pain. Ive been disabled with it for past ten years and started having other side effects like numbness and pain in hands and feet. My MD suggested I take Lyrica hoping it would also help with my pain management and the neuronal nerve pain in my feet. I took it for about a year and a half. At some point I started having what I call scent hallucinations. For example, the incense i burn and love just started having a really strange smell, then the smells from outside became unbearable. I noticed one day an ad on tv about possible side effects including depression and weird nightmares. Though I kept telling my psychiatrist about these issues, she never said anything. I stopped taking Lyrica, cutting back and within two weeks I was back to normal, and had none of those strange smell hallucinations. Lyrica is also bad for people with liver disease, and I have that too though not technically sick from it, but my MDs never should have prescribed it, so make sure you ask your MD all the right questions, and read the information that comes with your medicine. We all have to be proactive.
Was this helpful?1
Re: Benjamin (# 2)
Thank you so much! I don’t have sense of smell issues, but sometimes I think the drugs cause as many problems as they cure. I am hoping that someone who has had actual experience with Botox in re migraines might answer. Yes, you need to taper off when you want to stop Lyrica. I am happy for me that your problem ceased, and I am wondering what you are taking for your back pain now.
Was this helpful?0
Re: Verwon (# 1)
When you mention atrophy, are you referring to atrophy of the brain? I have experienced weight changes, memory problems, dry mouth, considerable muscle weakness and other side effects, and while Lyrica is ,as you say, the main culprit, I do not doubt my calcium channel blockers, etc. are contributors. I am really concerned about my short term memory effects. Thank you so much for your kind response.